Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 22, 2022, 5:27 AM CST for 4 counties in Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 5:27 AM CST (11:27 UTC)
- Expired
- Feb 22, 2022, 6:15 AM CST
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 3:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 4:47 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 22, 4:47 AM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
447 AM CST Tue Feb 22 2022
.DISCUSSION...
Currently across the Mid-South, temperatures are in the low to mid
60s. A cold front is expected to slowly progress southeastward
through the Mid-South. Out ahead and along this front is where we
could see strong to severe storms with the entire Mid-South in a
Slight Risk. To that end, there is a Tornado Watch through 11am for
the Missouri Bootheel, St. Francis to Clay Counties in Arkansas and
for most of West Tennessee excluding Hardeman, McNairy, Chester,
Decatur and Hardin Counties. Primary risks look to be tornadoes,
damaging wind, heavy rain and large hail where stronger updrafts can
form. WPC has a Marginal to Slight for excessive rainfall. PWAT
values continue to be 97% or higher of climatology. Flash flooding
will be possible especially where training of thunderstorms happens.
Thus, we have a Flood Watch for the Missouri Bootheel, all of west
Tennessee and St. Francis to Clay Counties in Arkansas. Please avoid
floodwater and do not drive through any flooded roadways!
Looking at current sounding data, CAPE values in the 500-800 J/kg
range, plenty of low and deep level shear along with a strengthening
LLJ it looks good for a QLCS set up through this morning. Hail
threat diminishes however the wind threat stays the same. The
tornado threat also diminishes but with a notable caveat, that any
tornadoes that do form will be rather quick spin ups, rain-wrapped
and harder to detect. Now later this evening, we could see some
supercellular development across north Mississippi. Primary hazards
with supercells are large hail, damaging wind and tornadoes.
Now onto Wednesday. We are expecting heavy rain to continue as the
cold front exits the region. With the cold front exiting behind the
cold front colder air is expected to begin filtering into the area.
Wintry precipitation in the form of freezing rain and possibly snow
may fall in the Missouri Bootheel and northeast Arkansas. At this
time no winter headlines were issued. We are watching this very
closely so stay tuned for updates.
For Thursday with colder air and any lingering precipitation we
could see wintry precipitation across the rest of the Mid-South.
Looking at the weekend into next week an active weather pattern is
expected to continue.
SMW
&&
.AVIATION...
06Z TAF cycle
Low clouds will remain over the Mid-South for much of the forecast
period. Showers and thunderstorms will move across northern
sections of the region overnight and into Tuesday morning.
Additional showers and thunderstorms will move from northwest to
southeast during the afternoon and early evening hours. Winds will
be mainly from the south at 10 to 20 knots with higher gusts for
most of the forecast period. Winds will start to shift to the
northwest by late Tuesday evening. Low level wind shear during the
overnight hours and into Tuesday morning.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Clay-Craighead-Crittenden-
Cross-Greene-Mississippi-Poinsett-St. Francis.
MO...Flood Watch through late tonight for Dunklin-Pemiscot.
MS...None.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 22, 4:02 AM CST, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CST Tue Feb 22 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CST Tue Feb 22 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There a Slight Risk for severe thunderstorms through the afternoon into the evening. The main risks include damaging winds and flash flooding. Secondary risks include large hail and brief tornadoes. Locally heavy rainfall will be possible over a good portion of the Midsouth through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Freezing rain and sleet will be possible over northeast Arkansas and the Missouri Bootheel Wednesday evening through Thursday morning. At this early time, ice accumulations up to 2/10 inch appear possible, accompanied by minor sleet accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Tuesday.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:07 PM CST | River Flood Warning | MEG | Monroe | 21 days |
| Feb 21, 9:15 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 10 days |
| Feb 21, 9:32 PM CST | River Flood Warning | MEG | Monroe | 22 hr |
| Feb 22, 9:23 AM CST | Areal Flood Advisory | MEG | DeSoto | 5 hr |
| Feb 22, 9:54 AM CST | Areal Flood Advisory | MEG | DeSoto, Marshall | 6 hr |
| Feb 22, 10:25 AM CST | River Flood Advisory | MEG | DeSoto | 24 days |
| Feb 22, 2:39 PM CST | Special Weather Statement | MEG | Benton, Marshall | 36 min |
| Feb 22, 3:13 PM CST | Special Weather Statement | MEG | Alcorn, Benton | 32 min |
| Feb 22, 3:42 PM CST | Special Weather Statement | MEG | Quitman | 33 min |
| Feb 22, 3:48 PM CST | Special Weather Statement | MEG | Alcorn, Tishomingo | 42 min |
| Feb 22, 3:58 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 19 min |
| Feb 22, 6:02 AM CST | Special Weather Statement | MEG | Dyer, Lake, Obion | 28 min |
| Feb 22, 6:07 AM CST | Areal Flood Advisory | MEG | Obion | 113 min |
| Feb 22, 6:39 AM CST | Special Weather Statement | MEG | Henry, Weakley | 51 min |
| Feb 22, 7:49 AM CST | Special Weather Statement | MEG | Benton | 41 min |
| Feb 22, 8:03 AM CST | Special Weather Statement | MEG | Carroll, Gibson | 27 min |
| Feb 22, 9:15 AM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 21 days |
| Feb 22, 9:18 AM CST | River Flood Warning | MEG | Obion, Weakley | 25 hr |
| Feb 22, 9:20 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 14 days |
| Feb 22, 10:22 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 23 days |
| Feb 22, 10:22 AM CST | River Flood Warning | MEG | Lauderdale, Tipton | 23 days |
| Feb 22, 11:56 AM CST | Areal Flood Advisory | MEG | Benton, Carroll, Crockett, Fayette, Gibson, Haywood and 5 more | 3 hr |
| Feb 22, 1:50 PM CST | River Flood Warning | MEG | Madison | 6 days |
| Feb 22, 1:51 PM CST | River Flood Warning | MEG | Fayette, Shelby | 14 hr |
| Feb 22, 2:56 PM CST | Winter Storm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 4 more | 51 hr |
| Feb 22, 2:56 PM CST | Winter Weather Advisory | MEG | Benton, Carroll, Crockett, Dyer, Fayette, Gibson and 6 more | 46 hr |
| Feb 22, 3:01 PM CST | River Flood Advisory | MEG | Lake | 44 hr |
| Feb 22, 4:46 AM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 44 min |
| Feb 22, 5:06 AM CST | Tornado Warning | MEG | Craighead | 24 min |
| Feb 22, 5:52 AM CST | Areal Flood Advisory | MEG | Craighead | 3 hr |
| Feb 22, 5:52 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 38 min |
| Feb 22, 6:23 AM CST | Areal Flood Advisory | MEG | Craighead, Poinsett | 112 min |
| Feb 22, 7:19 AM CST | Areal Flood Warning | MEG | Craighead, Poinsett | 6 hr |
| Feb 22, 9:27 AM CST | River Flood Warning | MEG | Mississippi, Poinsett | 48 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.